Fexofenadine And Pseudoephedrine May Cause Side Effects Tell Your Doctor If Any Of These Symptoms Are Severe Or Do Not Go Away:
- fast pounding, or irregular heartbeat
- difficulty or pain when urinating
Fexofenadine and pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.
If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .
How Can You Prevent Mold Allergies
Take steps to prevent mold growth when possible. Use a dehumidifier to reduce moisture in the home, and eliminate water sources from moisture-prone areas such as basements. Use an air conditioner with a HEPA filter, and make sure your home is properly ventilated. Be sure to run the ventilation fan when taking a shower or bath. Avoid installing carpet in bathrooms and basements.
What Should I Discuss With My Healthcare Provider Before Taking Cetirizine And Pseudoephedrine
You should not use this medicine if you are allergic to cetirizine or pseudoephedrine, or if you have:
- narrow-angle glaucoma
- an enlarged prostate or
- problems with urination.
FDA pregnancy category C. It is not known whether cetirizine and pseudoephedrine will harm an unborn baby. Do not use this medicine without a doctor’s advice if you are pregnant.
Cetirizine and pseudoephedrine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use this medicine without a doctor’s advice if you are breast-feeding a baby.
Older adults may be more likely to have side effects from cetirizine and pseudoephedrine.
Cautions With Other Medicines
Some medicines and pseudoephedrine interfere with each other and increase the chances of you having side effects.
Check with a pharmacist or doctor if you’re taking:
- antidepressants known as monoamine oxidase inhibitors
- digoxin, a medicine for heart failure
- tricyclic antidepressants, such as amitriptyline
- ergot alkaloids, such as ergotamine
Pseudoephedrine is sometimes mixed with painkillers, such as cough and cold remedies.
Before taking any other medicines, check the label to see if they contain aspirin, paracetamol or ibuprofen.
Ask a pharmacist if you’re not sure.
If You Forget To Take It
If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.
Otherwise, you may take a dose as soon as you remember if you think you need it.
Do not take a double dose to make up for the dose that you missed. This may increase the chance of you getting an unwanted side effect.
If you are not sure what to do, ask your pharmacist or doctor.
Read Also: Almond Extract Allergy Symptoms
Things You Must Not Do
Do not take for more than a few days at a time unless your doctor tells you to.
Do not drink alcohol while taking Sudafed Sinus + Allergy & Pain Relief. The sedative effects of alcohol may be increased.
Drinking large quantities of alcohol while taking paracetamol may also increase the risk of liver side effects.
Do not take Sudafed Sinus + Allergy & Pain Relief to treat any other complaints unless your pharmacist or doctor tells you to.
Do not give your medicine to anyone else, even if they have the same condition as you.
Do not take more than the recommended dose unless your doctor tells you to.
Is It Common For Dogs To Have Post Nasal Drip
However, it is not uncommon for dogs to display this symptom when suffering from year-round or seasonal inhaled allergies or food allergies. In most cases, post-nasal drip can be managed with medication in addition to isolating and removing the cause. The most common sign of post-nasal drip is constant swallowing to relieve congestion or drainage.
Recommended Reading: Skin Suddenly Allergic To Everything
How To Cope With Side Effects
What to do about:
- feeling or being sick â try taking pseudoephedrine with or after a meal or snack. It may also help if you do not eat rich or spicy food. If you have been sick, drink plenty of water by having frequent sips to avoid dehydration. Signs of dehydration include peeing less than usual or having strong-smelling pee.
- headaches â make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask a pharmacist to recommend a painkiller. If your headache does not go away, stop taking pseudoephedrine or see your doctor. It may be because pseudoephedrine can increase your blood pressure.
- dry mouth â chew sugar-free gum or suck sugar-free sweets.
- feeling restless, nervous or shaky â stop taking pseudoephedrine and talk to a doctor if symptoms do not go away. Ask a pharmacist about trying a different medicine.
- difficulty sleeping â try not to have a big meal in the evening and avoid drinking alcohol, tea or coffee. Try not to watch television or use your mobile phone before going to bed. Try to relax for an hour before bedtime.
How Should I Take Cetirizine And Pseudoephedrine
Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Do not crush, chew, or break an extended-release tablet. Swallow it whole.
Take one tablet every 12 hours, unless your doctor tells you otherwise. You may take this medication with or without food.
Store at room temperature away from moisture and heat.
Also Check: What Allergy Medicine Is Stronger Than Zyrtec
Can You Take Sudafed With Allergy Medicine
Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!
Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!
HealthTap doctors are based in the U.S., board certified, and available by text or video.
What Is In This Leaflet
This leaflet answers some common questions about Sudafed Sinus + Allergy & Pain Relief Tablets. It does not contain all the available information. It does not take the place of talking to your pharmacist or doctor.
All medicines have risks and benefits. Your pharmacist or doctor has weighed the risks of you taking Sudafed Sinus + Allergy & Pain Relief against the benefits they expect it will have for you.
If you have any concerns about taking this medicine, ask your pharmacist or doctor.
Keep this leaflet with the medicine. You may need to read it again.
Also Check: Does Sweet Almond Oil Affect Nut Allergies
When You Must Not Take It
Do not take Sudafed Sinus + Allergy & Pain Relief if you have an allergy to:
- any medicine containing pseudoephedrine
- any medicine containing triprolidine or other antihistamines
- any of the ingredients listed at the end of this leaflet.
Some of the symptoms of an allergic reaction may include:
- shortness of breath
- swelling of the face, lips, tongue or other parts of the body
- rash, itching or hives on the skin.
Do not take this medicine if you have:
- very high blood pressure
- severe coronary artery disease .
Do not take this medicine if you have or have had any of the following medical conditions:
- stomach or duodenal ulcer, or other stomach problems
- prostate problems
- bladder problems.
Do not take this medicine if you are also taking monoamine oxidase inhibitors , or if you have taken monoamine oxidase inhibitors in the last 14 days.
Do not give this medicine to newborn or premature babies.
Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering. If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your pharmacist or doctor.
Cardiovascular Effects Of Sudafed
The active ingredient in Sudafed, pseudoephedrine, can increase blood pressure due to its vasoconstrictive effects, and this must be considered for those who have high blood pressure or are taking medication for it. Just how risky this increase it varies by individual. Studies show that most individuals who have high blood pressure but are well controlled taking pseudoephedrine at recommended doses do not appear at high risk for significant elevations in blood pressure. Nevertheless, significant increases in blood pressure has been reported in some patients, who can be difficult to identify beforehand.
Other potential cardiovascular effects of Sudafed include:
The effects above effects generally occur only at excessive dosages or in individuals at a higher risk . Therefore, those with pre-existing heart disease or high blood pressure should check with their doctor prior to use since these conditions can be aggravated.
Recommended Reading: Can You Eat Twix With A Peanut Allergy
What Is Sudafed
Sudafed is a medication that treats a stuffy nose, sinus pain, and sinus pressure. These symptoms are often a result of a cold or the flu, but allergies and respiratory illnesses can also cause them as well.
Sudafed is a brand-name medication thats manufactured by McNeil Consumer Healthcare, a Johnson & Johnson company. It belongs to a class of stimulant drugs called amphetamines. Amphetamines are derived from the ephedra plant, which has been used for centuries to treat congestion, asthma, and many other ailments.
How It Is Taken
Pseudoephedrine comes in different forms, including tablets, extended-release tablets, and liquid. It is available over-the-counter in both children and adult formulas, so make sure that the formula you buy is age-appropriate.
Extended-release tablets should never be cut, crushed or chewed. Follow the directions on the bottle carefully before giving or taking pseudoephedrine, and contact your healthcare provider or pharmacist with any questions.
Recommended Reading: Does Twix Contain Peanuts
Prices For Popular Antihistamine / Sudafed Combinations
Note: Popularity is based on total prescriptions for the brand and generic versions of each drug, regardless of the condition being treated. Some drugs are prescribed for multiple conditions.
GoodRx gathers prices and discounts from multiple sources, including published price lists, drug manufacturers, claims information and data provided to us by pharmacies. Most of our coupons are provided by Pharmacy Benefit Managers , who maintain contracts with pharmacies to provide discounts. The prices we show are our best estimate while we believe our data to be accurate, prices change frequently and we canât guarantee that the price we display will exactly match the price you receive at the pharmacy. To find your exact price, please contact the pharmacy
GoodRx provides no warranty for any pricing data or other information. All trademarks, brands, logos and copyright images are property of their respective owners and rights holders. All data provided is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. Please seek medical advice before starting, changing or terminating any medical treatment.
In all states except Tennessee, GoodRx is considered a marketer of prescription discount cards. In Tennessee, GoodRx is registered as a Prescription Drug Discount Plan Operator.
What Should I Watch For While Using This Medicine
Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.
You May Like: Are M& ms Safe For Peanut Allergies
How Can You Reduce Seasonal Allergies
There are steps you can take to reduce seasonal allergy symptoms. Avoiding the allergy trigger is first and foremost. Stay indoors when pollen counts are at their peak, especially on dry, windy days. This usually occurs during the early morning and evening hours. Close windows and run the air conditioner.
If you have to go outside, wear sunglasses and consider a dust mask. When driving, keep the windows rolled up and the AC running. Back indoors, change out of the clothing you wore, and shower to rinse away pollen from your skin and hair. Using a high-efficiency particulate air filter indoors can help keep the air clean.
Over-the-counter medications can help relieve seasonal allergy symptoms. Antihistamines will help reduce sneezing, itching, watery eyes and runny nose. Popular choices include Claritin, Zyrtec, Allegra and Alavert. Decongestants pills such as Sudafed and decongestant nasal sprays like Afrin help with nasal congestion.
Irrigating the nasal passages with saline with a Neti pot can also prove beneficial. If medical treatment is ineffective, talk to your doctor about alternative options such as immunotherapy .
Do Antihistamines Help Eustachian Tube Dysfunction
4.6/5Eustachian tube dysfunctionAntihistaminescan
Similarly, it is asked, do antihistamines help with clogged ears?
When your sinuses are blocked, or irritated, your Eustachian tubes can become blocked as well. This is why sinus medication can help you clear your ears. Antihistamines will help. Also, decongestants as discussed above and nasal steroids can help.
Likewise, how long does it take for eustachian tube dysfunction to heal? Treatment. ETD usually resolves without treatment. But if your symptoms are severe or persist for more than two weeks, talk to your doctor about treatment options.
Also to know is, what is the treatment for eustachian tube dysfunction?
Eustachian tube dysfunction treatment
- Using a decongestant to reduce the swelling of the lining of the tubes.
- Taking an antihistamine or using a steroid nasal spray to reduce any allergic response.
- Making a tiny incision in the eardrum and suctioning out the fluid in the middle ear.
Which antihistamine is best for ear congestion?
Readily available OTC antihistamines include:
Recommended Reading: Can Allergies Cause Headaches And Fatigue
What Is Cetirizine And Pseudoephedrine
Cetirizine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .
Cetirizine and pseudoephedrine is a combination medicine used to treat cold or allergy symptoms such as nasal and sinus congestion, sneezing, itching, watery eyes, or runny nose.
Cetirizine and pseudoephedrine may also be used for purposes not listed in this medication guide.
How To Use Sudafed Pe Sinus
This medication may be taken with food if stomach upset occurs. Drink plenty of fluids unless otherwise directed by your doctor.
If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.
Do not crush or chew extended-release tablets or capsules. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.
If you are using chewable tablets, chew each tablet thoroughly before swallowing.
If you are using a product made to dissolve in the mouth , dry your hands before handling the medication. Place each dose on the tongue and allow to dissolve completely, then swallow it with saliva or with water.
Dosage is based on the product you are taking and your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .
Recommended Reading: What Allergy Medicine Is Stronger Than Zyrtec
What Is Sudafed And What Is It Used For
If you have a stuffy nose or sinus pain, finding relief from these symptoms is likely at the top of your mind. Sudafed is a popular decongestant that you may unintentionally pass up in local drugstores since its kept behind the pharmacy counter. This article gives an overview of Sudafed, its uses, dosages, side effects, and why it sometimes requires a prescription.
What Should I Know About Storage And Disposal Of This Medication
Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture .
Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.
It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.
Read Also: Can Allergy Medicine Raise Blood Pressure
How Do I Flush Out My Ears
Lifestyle and home remedies